Alert archive / Montana / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Billings, MT

March 27, 201517 counties in Montana; Sheridan County, Wyoming

NWS Billings, MT issued this red flag warning at Mar 27, 2015, 12:45 PM MDT for 17 counties in Montana; Sheridan County, Wyoming. It took effect at Mar 28, 2015, 12:00 PM MDT. It was in force for 9 hr. 42 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2015, 12:45 PM MDT (18:45 UTC)
In effect from
Mar 28, 2015, 12:00 PM MDT
Expired
Mar 28, 2015, 8:55 PM MDT
In force
9 hr
Issued by
NWS Billings, MT

Counties Big Horn County, MT, Carbon County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT, Sheridan County, WY

The radar

The Billings radar (KBLX), 38 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 12:06 PM MDTNON-TSTM WND GST 646 Ene Livingston, MT
Mar 28, 12:22 PM MDTNON-TSTM WND GST 593 W Fishtail, MT
Mar 28, 12:32 PM MDTNON-TSTM WND GST 577 E Columbus, MT
Mar 28, 12:41 PM MDTNON-TSTM WND GST 616 E Columbus, MT
Mar 28, 12:46 PM MDTNON-TSTM WND GST 646 E Columbus, MT
Mar 28, 12:51 PM MDTNON-TSTM WND GST 646 E Columbus, MT
Mar 28, 12:57 PM MDTNON-TSTM WND GST 657 E Columbus, MT
Mar 28, 1:26 PM MDTNON-TSTM WND GST 646 E Columbus, MT
Mar 28, 1:30 PM MDTNON-TSTM WND GST 627 E Columbus, MT
Mar 28, 1:30 PM MDTNON-TSTM WND DMG1 Nnw Bozeman Hot Sprin, MTTWO POWER POLES... AND IRRIGATION PIVOT... AND TREES DOWN WITH A SMALL FIRE NEAR FOUR CORNERS... MT. TIME OF EVENT ESTIMATED. SOCIAL MEDIA.
Mar 28, 1:31 PM MDTNON-TSTM WND GST 646 E Columbus, MT
Mar 28, 1:34 PM MDTNON-TSTM WND GST 603 Wsw Nye, MT
Mar 28, 1:35 PM MDTNON-TSTM WND GST 674 W Harlowton, MT
Mar 28, 1:36 PM MDTNON-TSTM WND GST 646 E Columbus, MT
Mar 28, 1:41 PM MDTNON-TSTM WND GST 616 E Columbus, MT
Mar 28, 1:45 PM MDTNON-TSTM WND GST 585 Ne Musselshell, MT
Mar 28, 1:55 PM MDTNON-TSTM WND GST 622 Nne Laurel, MT
Mar 28, 1:56 PM MDTNON-TSTM WND GST 746 E Columbus, MT
Mar 28, 2:00 PM MDTNON-TSTM WND GST 585 W Melville, MT
Mar 28, 2:00 PM MDTNON-TSTM WND GST 707 E Columbus, MTLOST POWER AND IS SELF-EVACUATING FOR PERSONAL SAFETY DUE TO
Mar 28, 2:00 PM MDTNON-TSTM WND DMG1 Se Bozeman, MTDOWNED TREE RUPTURES GAS LINE. TWO HOMES EVACUATED. SOCIAL MEDIA AND UTILITY COMPANY REPORTS. TIME OF EVENT ESTIMATED
Mar 28, 2:55 PM MDTNON-TSTM WND GST 612 Nne Laurel, MT
Mar 28, 3:05 PM MDTNON-TSTM WND GST 622 Nnw Forsyth, MT
Mar 28, 3:07 PM MDTNON-TSTM WND GST 5812 Se Emigrant, MT
Mar 28, 3:24 PM MDTNON-TSTM WND GST 683 Nw Billings, MT
Mar 28, 3:33 PM MDTNON-TSTM WND GST 613 Wnw Miles City, MT
Mar 28, 3:35 PM MDTNON-TSTM WND GST 612 Nne Laurel, MT
Mar 28, 3:35 PM MDTNON-TSTM WND GST 682 Ne Laurel, MT
Mar 28, 3:55 PM MDTNON-TSTM WND GST 632 Nnw Roundup, MT
Mar 28, 4:00 PM MDTNON-TSTM WND GST 712 Nw Rock Springs, MT
Mar 28, 4:05 PM MDTNON-TSTM WND GST 60Coalwood, MT
Mar 28, 4:06 PM MDTNON-TSTM WND GST 646 E Columbus, MT
Mar 28, 4:15 PM MDTNON-TSTM WND GST 595 W Hathaway, MT
Mar 28, 4:30 PM MDTNON-TSTM WND GST 688 E Lame Deer, MT
Mar 28, 4:51 PM MDTNON-TSTM WND GST 591 Sse Baker, MT
Mar 28, 5:00 PM MDTNON-TSTM WND GST 6614 Sse Roundup, MT
Mar 28, 6:15 PM MDTNON-TSTM WND GST 6812 S Ridgway, MT
Mar 28, 6:45 PM MDTNON-TSTM WND GST 598 Ssw Hysham, MT
Mar 28, 7:59 PM MDTNON-TSTM WND GST 602 Ssw Sheridan, WY
Mar 28, 8:15 PM MDTNON-TSTM WND GST 618 Sse Wyola, MT
Mar 28, 8:29 PM MDTNON-TSTM WND GST 6422 E Warren, MT
Mar 28, 8:45 PM MDTNON-TSTM WND GST 648 Sse Wyola, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 6.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2015-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2015-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2706 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS85 KBYZ 271845
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1245 PM MDT FRI MAR 27 2015

MTZ123>133-WYZ274-280645-
/O.UPG.KBYZ.FW.A.0001.150328T1800Z-150329T0300Z/
/O.NEW.KBYZ.FW.W.0002.150328T1800Z-150329T0300Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIGHORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
1245 PM MDT FRI MAR 27 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY BELOW
7000 FEET...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING BELOW 7000 FEET...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY. 

* IMPACTS: LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...
  STRONG GUSTY WINDS...AND WIND SHIFT WITH A COLD FRONT WILL
  CREATE ERRATIC FIRE BEHAVIOR.

* AFFECTED AREA: 
  IN NORTH CENTRAL WY FIRE ZONE....274.
  IN SOUTH CENTRAL MT FIRE ZONES...123...124...125...126...127
                                   128...129.
  IN SOUTHEAST MT FIRE ZONES...130...131...132.
  IN SOUTHEAST MT AND NORTHWEST SD FIRE ZONE....133.

* COUNTIES AFFECTED: 
  IN CENTRAL MT...GOLDEN VALLEY...MUSSELSHELL...WHEATLAND.
  IN NORTH CENTRAL WY...SHERIDAN.
  IN NORTHWEST SD...HARDING.
  IN SOUTH CENTRAL MT...BIG HORN...CARBON...PARK...STILLWATER
                        SWEET GRASS...YELLOWSTONE.
  IN SOUTHEAST MT...CARTER...CUSTER...FALLON...POWDER RIVER
                    ROSEBUD...TREASURE.
  IN SOUTHWEST MT...GALLATIN.

* COLD FRONT: A STRONG COLD WILL PUSH ACROSS THE REGION SATURDAY 
  AFTERNOON INTO EARLY EVENING.

* WIND: WEST 25 TO 35 MPH. GUSTS 45 TO 60 MPH.

* HUMIDITY: 13 TO 22 PERCENT.

* TEMPERATURES: 65 TO 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
762 
WWUS85 KBYZ 280638
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1238 AM MDT SAT MAR 28 2015

MTZ123>133-WYZ274-290300-
/O.CON.KBYZ.FW.W.0002.150328T1800Z-150329T0300Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIGHORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
1238 AM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING BELOW 7000 FEET...

* IMPACTS: LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES... 
  STRONG GUSTY WINDS...AND WIND SHIFT WITH A COLD FRONT WILL 
  CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. 

* AFFECTED AREA: 
  IN NORTH CENTRAL WY FIRE ZONE....274.
  IN SOUTH CENTRAL MT FIRE ZONES...123...124...125...126...127
                                   128...129.
  IN SOUTHEAST MT FIRE ZONES...130...131...132.
  IN SOUTHEAST MT AND NORTHWEST SD FIRE ZONE....133.

* COUNTIES AFFECTED: 
  IN CENTRAL MT...GOLDEN VALLEY...MUSSELSHELL...WHEATLAND.
  IN NORTH CENTRAL WY...SHERIDAN.
  IN NORTHWEST SD...HARDING.
  IN SOUTH CENTRAL MT...BIG HORN...CARBON...PARK...STILLWATER
                        SWEET GRASS...YELLOWSTONE.
  IN SOUTHEAST MT...CARTER...CUSTER...FALLON...POWDER RIVER
                    ROSEBUD...TREASURE.
  IN SOUTHWEST MT...GALLATIN.

* COLD FRONT: A STRONG COLD FRONT WILL PUSH ACROSS THE REGION THIS
  AFTERNOON INTO EARLY THIS EVENING.

* WIND: SOUTHWEST WINDS WILL SHIFT TO THE WEST THIS AFTERNOON.
  THE WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS 50 TO 60
  MPH.

* HUMIDITY: 13 TO 22 PERCENT.

* TEMPERATURES: 65 TO 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
329 
WWUS85 KBYZ 282307
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
507 PM MDT SAT MAR 28 2015

MTZ123>133-WYZ274-290300-
/O.CON.KBYZ.FW.W.0002.000000T0000Z-150329T0300Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIGHORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
507 PM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
BELOW 7000 FEET...

* IMPACTS: LOW HUMIDITIES...AND STRONG GUSTY WINDS WILL CREATE 
  ERRATIC FIRE BEHAVIOR. DENSE SMOKE FROM LOCAL FIRES WILL CAUSE 
  LOW VISIBILITY ALONG AREA ROADS INCLUDING I-90.

* AFFECTED AREA: 
  IN NORTH CENTRAL WY FIRE ZONE....274.
  IN SOUTH CENTRAL MT FIRE ZONES...123...124...125...126...127
                                   128...129.
  IN SOUTHEAST MT FIRE ZONES...130...131...132.
  IN SOUTHEAST MT AND NORTHWEST SD FIRE ZONE....133.

* COUNTIES AFFECTED: 
  IN CENTRAL MT...GOLDEN VALLEY...MUSSELSHELL...WHEATLAND.
  IN NORTH CENTRAL WY...SHERIDAN.
  IN NORTHWEST SD...HARDING.
  IN SOUTH CENTRAL MT...BIG HORN...CARBON...PARK...STILLWATER
                        SWEET GRASS...YELLOWSTONE.
  IN SOUTHEAST MT...CARTER...CUSTER...FALLON...POWDER RIVER
                    ROSEBUD...TREASURE.
  IN SOUTHWEST MT...GALLATIN.

* DRY AIR: AFTER INITIAL REBOUND IN HUMIDITY BEHIND THE COLD FRONT...
  ADDITIONAL DRY AIR IS MOVING INTO THE REGION LATE THIS 
  THIS AFTERNOON WELL BEHIND THE COLD FRONT AND WILL RESULT IN HUMIDITY
  DRASTICALLY DROPPING AGAIN IN MANY AREAS.  
  
* WIND: WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* HUMIDITY: AS LOW AS 12 PERCENT.

* TEMPERATURES: DROPPING INTO THE 50S AND 60S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
809 
WWUS85 KBYZ 290255
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
855 PM MDT SAT MAR 28 2015

MTZ123>133-WYZ274-290400-
/O.CAN.KBYZ.FW.W.0002.000000T0000Z-150329T0300Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIGHORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
855 PM MDT SAT MAR 28 2015

...RED FLAG WARNING IS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ALLOWED THE RED FLAG
WARNING TO EXPIRE.

WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA WITH SLOWLY
INCREASING HUMIDITIES. WIND GUSTS WILL STILL REACH 40 MPH AT
TIMES OVER SOUTHEAST MONTANA BUT HUMIDITY WILL BE INCREASING ABOVE
30 PERCENT.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Mar 27, 9:07 AM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 27, 9:07 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
907 AM MDT FRI MAR 27 2015

.UPDATE...
JUST A FEW MINOR TWEAKS FOR THE MORNING UPDATE. MAIN FOCUS IN OUR
FORECAST PROCESS TODAY WILL BE ON TOMORROW WITH WINDY TROUGH
PASSAGE. WE WILL BE TAKING A CLOSE LOOK AT POTENTIALLY UPGRADING
OUR FIRE WEATHER AND HIGH WIND WATCHES. BT

&&

.SHORT TERM...VALID FOR TDY AND SAT...

ALL EYES ON AN ACTIVE SATURDAY AS A STRONG COLD FRONT PROGRESSES
ACROSS THE REGION BRINGING BOTH HIGH WINDS AND FIRE WEATHER
CONCERNS BY SATURDAY AFTERNOON AND EVENING.

THERE REMAINS SOME DIFFERENCES IN THE MODEL GUIDANCE...BUT THE
GFS AND NAM BOTH SUPPORT A SIGNIFICANT WIND THREAT SO FAVORING
THE CONSENSUS OF THESE MODELS FOR THIS MORNINGS FORECAST. STRONG
COLD FRONT EXPECTED TO PUSH FROM WEST TO EAST ACROSS THE REGION
BEGINNING EARLY SATURDAY AFTERNOON IN LIVINGSTON/HARLOWTON
AREAS...PROGRESSING EAST THROUGH ALL OF SOUTHEAST MT BY EARLY
EVENING. GOOD PRE-FRONTAL MIXING AHEAD OF FRONT WITH TEMPERATURES
WELL INTO THE 70S AND RELATIVE HUMIDITIES INTO THE TEENS. FRONT
EXPECTED TO PASS WITH WIND SHIFT AND STRONG WIND GUSTS. THIS
COMBINED WITH REMAINING CONCERNS FOR DRY/DEAD GRASSES ACROSS THE
REGION...HAVE ISSUED A FIRE WEATHER WATCH FOR THIS THREAT FOR
ENTIRE AREA BELOW ABOUT 7000FT.

HIGHEST WINDS APPEAR TO BE SETTING UP FROM HARLOWTON/BIG TIMBER
EAST TOWARD A ROUNDUP TO BILLINGS TO SHERIDAN WY LINE. HAVE GONE
AHEAD AND ISSUED A HIGH WIND WATCH FOR THESE AREAS WHERE WINDS
COULD EXCEED 60 MPH. THERE IS ALSO A THREAT FOR SHOWERS ALONG THE
FRONT...WHICH ALWAYS FAVOR LOCALLY HIGHER WIND POTENTIAL AS THE
SHOWERS MIX HIGH WINDS TO THE SURFACE.

FRIEDERS

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

THE MODELS ARE IN RELATIVELY GOOD AGREEMENT THROUGH THE LONG
TERM. MODELS REMAIN DRY SUNDAY THROUGH TUESDAY AS THE RIDGE BUILDS
IN. THIS WILL RESULT IN WARM TEMPERATURES TO START OUT THE
WEEK...WITH HIGHS GENERALLY IN THE 60S TO LOWER 70S. TUESDAY INTO
TUESDAY NIGHT THE RIDGE WILL BREAK DOWN AND A LEE TROUGH DEVELOPS
IN RESPONSE TO THE NEXT SYSTEM. WHILE THE TIMING OF THE FRONT
BETWEEN THE GFS AND ECMWF ARE SIMILAR...THERE REMAINS DIFFERENCES
WITH THE TRACK OF THE MAIN ENERGY. THE GFS CONTINUE TO TAKE THE
ENERGY FARTHER SOUTH...WHILE THE EC KEEPS IN NORTHERN
MONTANA/SOUTHERN CANADA. WINDS AS THE FRONT COMES THROUGH REMAIN
SIMILAR TO WHAT IS EXPECTED SATURDAY...AND NOT MUCH IN THE WAY OF
PRECIP IS EXPECTED.

WEDNESDAY A SECOND QUICK WAVE MOVES THROUGH THE AREA CONTINUING THE
CHANCES FOR PRECIP. THE AREA WILL REMAIN IN UNSTABLE NORTHWEST
FLOW THROUGH THE REMAINDER OF THE LONG TERM. THIS KEEPS AT LEAST
A SLIGHT CHANCE FOR PRECIP...MAINLY OVER MOUNTAINS. AS A LOW MOVES
ACROSS THE GREAT BASIN FRIDAY...RAIN CHANCES WILL AGAIN INCREASE.
THERE ARE SOME SUBTLE DIFFERENCE BETWEEN THE MODELS SO HAVE NOT
MADE MUCH IN THE LINE OF CHANGES. REIMER
&&

.AVIATION...

EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE DAY FRIDAY. EXPECT
LOW LEVEL WINDS SHEER AT ALL LOCATIONS BUT LIVINGSTON TO CONTINUE
UNTIL MID MORNING WHEN THE WIND SURFACE WINDS INCREASE TO 15 TO 20
KNOTS OUT OF THE WEST TO NORTHWEST...WITH GUSTS 25 TO 35 KNOTS.
MOUNTAIN OBSCURATIONS WILL CONTINUE IN THE ABSAROKA AND BIGHORNS
THROUGH MID MORNING. REIMER

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SAT     SUN     MON     TUE     WED     THU
-------------------------------------------------------
BIL 074 049/072 040/066 042/068 045/066 038/058 036/053
    0/B 04/W    20/B    00/U    03/W    32/W    13/W
LVM 072 046/066 035/064 039/066 041/062 032/054 029/050
    0/N 04/W    10/B    10/U    03/W    22/W    23/W
HDN 075 046/076 037/067 037/070 039/070 036/060 033/056
    0/B 04/W    20/B    00/U    03/W    32/W    12/W
MLS 070 045/076 037/065 039/068 040/071 038/058 033/055
    0/B 04/W    30/B    00/U    02/W    22/W    12/W
4BQ 071 043/080 036/065 037/068 040/072 036/058 032/055
    0/B 02/W    30/B    00/U    02/W    21/N    12/W
BHK 065 041/075 035/062 035/065 038/070 036/055 030/053
    0/B 03/W    31/B    00/B    02/W    22/W    12/W
SHR 071 043/078 036/064 035/067 038/070 034/056 031/051
    0/B 02/W    30/U    00/U    02/W    32/W    23/W

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
      SATURDAY EVENING BELOW 7000 FEET FOR ZONES
      28>42-56>58-63>68.
     HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
      SATURDAY EVENING FOR ZONES 28>30-34-35-38-41-42-57-63.
WY...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
      SATURDAY EVENING BELOW 7000 FEET FOR ZONES 98-99.
     HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
      SATURDAY EVENING FOR ZONE 99.

&&

WEATHER.GOV/BILLINGS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:15 AM MDTHigh Wind WatchBYZBig Horn, Golden Valley, Musselshell, Stillwater, Treasure, Wheatland24 hr
Mar 27, 3:17 AM MDTFire Weather WatchBYZBig Horn, Carbon, Carter, Custer, Fallon, Gallatin and 11 more9 hr

Nearby

Red Flag Warnings in Montana, 2015Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.